MAUDE Adverse Event Report: CAREFUSION 303, INC. PYXIS ANESTHESIA SYSTEM 4000; AUTOMATED DISPENSING CABINET

CAREFUSION 303, INC. PYXIS ANESTHESIA SYSTEM 4000; AUTOMATED DISPENSING CABINET
Model Number 338
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2022
Type of Reportable Event Malfunction
Event or Problem Description
Customer reported that a pyxis anesthesia 4000 system biometric scanner unexpectedly stopped responding during a procedure, delaying user access to medication.The nature of the procedure and the length of the delay were not disclosed.Patient or user harm was not reported.
 
Additional Manufacturer Narrative
Customer reported that a pyxis anesthesia 4000 system biometric scanner unexpectedly stopped responding during a procedure, delaying user access to medication.The nature of the procedure and the length of the delay were not disclosed.Patient or user harm was not reported.This event is recorded in complaint (b)(4).A field service associate evaluated the device and determined, after testing, that the station's biometric scanner required replacement.The field service associate installed the replacement biometric scanner to resolve.Device confirmed operational by customer.
 
Additional Manufacturer Narrative
A review of the complaint history for sn (b)(6) was performed in salesforce which did not locate similar complaint(s) with the same failure mode for this serial number.A review of the device history record for sn (b)(6) was performed from 30-aug-2020 to 30-aug-2022 and confirmed that this device was not previously returned for servicing and there were no production failures which correlates to the customer reported issue.Upon investigation of the actual device used in this incident it was determined that the bio id scanner for the device was not responding during a procedure.A field service engineer found the bio id scanner to be faulty and successfully repaired it.The system functioned as intended after the field service engineer troubleshot the device.The following fields have been updated with additional information: a1 patient identifier d4 model #, catalog #, and udi # d5 operator of device e1 initial reporter facility name: el camino hospital - mountain view campus e3 initial reporter occupation h6 - investigation codes.
 
Event or Problem Description
It was reported that a pyxis anesthesia 4000 system biometric scanner unexpectedly stopped responding during a procedure, delaying user access to medication.The nature of the procedure and the length of the delay were not disclosed.There was no report of impact on the patient or user during this event.

Brand Name
PYXIS ANESTHESIA SYSTEM 4000
Common Device Name
AUTOMATED DISPENSING CABINET
Manufacturer (Section D)
CAREFUSION 303, INC.
10020 pacific mesa blvd.
san diego CA 92130
Manufacturer (Section G)
CAREFUSION 303
10020 pacific mesa boulevard
san diego CA 92121
Manufacturer Contact
phillip emmert
10020 pacific mesa blvd.
san diego, CA 92130
MDR Report Key15494221
Report Number2016493-2022-99163
Device Sequence Number1905140
Product Code BRY
UDI-Device Identifier10885403477829
UDI-Public(01)10885403477829
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number338
Device Catalogue Number338KMAT
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2022
Supplement Date Received by Manufacturer08/30/2022
Initial Report FDA Received Date09/27/2022
Supplement Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown